MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES; HYDROCEPHALUS MANAGEMENT
Model Number FX448T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product for investigation has not yet reached us.When additional informations are provided a follow up will be submitted.
 
Event or Problem Description
On (b)(6) 2020 it was reported that there was a problem with a progav 2.0 shuntsystem.The shuntsystem is blocked.Patient information: date of implantation: (b)(6) 2018; date of removal: (b)(6) 2020; age y: (b)(6); height cm: (b)(6); weight kg: (b)(6); gender: na.
 
Additional Manufacturer Narrative
The investigation was done on 11/11/2020.Visual inspection: the following observations were made during the visual inspection: no abnormalities were observed.Permeability test: the test showed that the progav 2.0 is permeable.Adjustability test: the progav 2.0 was found to be not fully adjustable to specifications.Braking force and brake function test: the braking force test indicates that the brake function of the progav 2.0 is present.Due to the non-adjustability of the valve, as detailed in section 7.3, an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, some deposits were found in progav 2.0.Results: we would like to note in advance that the returned product was removed in (b)(6) 2020.The testing of valves, sent in after so long period of time after explantation, is of limited value.Product performance can be affected by dry residues of cerebrospinal fluid, blood or storage conditions.Nevertheless, we have tested the valve to the best of our knowledge and belief.Based on our investigation, we are able to substantiate the claim of "blockage".The valve is not adjustable.We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
The product was received on 11/06/2020 for investigation.Only the progav 2.0 valve was send in.The investigation could be performed.Date of implantation: (b)(6) 2018.Date of removal: (b)(6) 2020.

Brand Name
PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10743694
Report Number3004721439-2020-00215
Device Sequence Number3312548
Product Code JXG
UDI-Device Identifier04041906137748
UDI-Public04041906137748
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Model NumberFX448T
Device Catalogue NumberFX448T
Device Lot Number20034731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient Weight20